# SDR CA140516007

- Difficulty date: May 12, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bell 206L-4
- System (JASC): 6410 · Tail Rotor Blades
- Part: Counter
- Condition: Cracked
- Location: Tail Rotor Blade
- Part time: 2,468 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) THIS ACFT WAS OPERATING, LOCATED AT 3000 FT ABOVE SEA LEVEL.  IT TOOK OFF FOR A MISSION WITH 2 CREW, 2 PASSENGERS AND 400 LBS OF FUEL, IAW CREW TESTIMONIALS, ONCE IN AIR, 1 MINUTE AFTER TAKING OFF THE PILOT FELT HEAVY VIBRATION ON PEDALS AND TRANSMITTED TO THE AIRFRAME AS WELL, PILOT ELECTED TO RETURN TO THE AIRPORT AND HE NOTICED THAT HE HAD NO CONTROL OF THE PEDAL DIRECTION MAKING HIM TO PERFORM A RUNNING LANDING ON THE SERVICE GRASS RUNWAY. NO INJURIES OR HARD LANDING WERE REPORTED.  AFTER LANDING, MAINTENANCE PERFORMED THE INSPECTION AND NOTICED THAT THE TAIL ROTOR BLADE COUNTERWEIGHT BOLT SNAPPED OFF, CUTTING LOOSE THE COUNTERWEIGHT.  THE LOOSE COUNTERWEIGHT HIT THE TAIL ROTOR GEARBOX CASTING DAMAGING IT.  THE  SNAPPED BOLT WAS FOUND A NEAR HOUSE WITH THE NUT STILL SECURED. REMOVAL OF THE OPPOSITE BOLT TO CHECK ITS CONDITION WAS NOT POSSIBLE SINCE THE INSURANCE COMPANY HAS THE ASSEMBLY SECURED.
